Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2012, 2:30 PM CDT for Cross County, St. Francis County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 19, 2012, 2:59 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS54 KMEG 191930
SVRMEG
ARC037-123-192030-
/O.NEW.KMEG.SV.W.0324.120719T1930Z-120719T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 330 PM CDT
* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL UP TO QUARTER SIZE. THIS STORM WAS LOCATED NEAR FAIR
OAKS...OR 6 MILES EAST OF MCCRORY...AND MOVING SOUTHEAST AT 10
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN ST. FRANCIS AND SOUTHWESTERN CROSS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3531 9105 3531 9106 3531 9084 3502 9094
3506 9105
TIME...MOT...LOC 1930Z 310DEG 9KT 3523 9109
$$1 follow-up statement
391
WWUS54 KMEG 191959
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU JUL 19 2012
ARC037-123-192009-
/O.CAN.KMEG.SV.W.0324.000000T0000Z-120719T2030Z/
CROSS AR-ST. FRANCIS AR-
259 PM CDT THU JUL 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. FRANCIS AND
SOUTHWESTERN CROSS COUNTIES IS CANCELLED...
AT 259 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3531 9105 3531 9106 3531 9084 3502 9094
3506 9105
TIME...MOT...LOC 1959Z 310DEG 9KT 3518 9102
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:55 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 19, 12:55 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT THU JUL 19 2012
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 1045 AM CDT THU JUL 19 2012/
UPDATE...
GOING FORECAST LOOKS GOOD THIS MORNING. TEMPERATURES AND DEW
POINTS HAVE REBOUNDED QUICKLY WITH MANY AREAS NORTH OF I-40
APPROACHING OR EXCEEDING 90 AT 10 AM. THERMAL RIDGE BUILDING IN
ACROSS NERN AR AND NWRN TN SHOULD ALLOW TEMPERATURES TO RISE INTO
THE 100S THIS AFTERNOON WITH LITTLE DEW POINT MIXING EXPECTED
GIVEN SUCH A MOISTURE-LADEN AIRMASS. THUS...NO CHANGES TO THE
HEADLINES ARE ANTICIPATED ATTM...BUT WILL LIKELY BE EXTENDING
THEM INTO FRIDAY WITH THE AFTERNOON PACKAGE ISSUANCE.
SPC MESOANALYSIS INDICATES MUCH LOWER CAPE THIS MORNING AND A MUCH
STRONGER CAP THANKS TO OVERNIGHT CONVECTION CONTAMINATION. ANOTHER
OUTFLOW IS APPROACHING THE MEMPHIS METRO AS OF THIS WRITING FROM
CONVECTION ACROSS CENTRAL MO. A FEW STORMS HAVE BEEN FIRING OVER
TALLAHATCHIE COUNTY...WHICH IS IN AN AREA OF WEAKER CAPPING. THINK
STORMS WILL RE-FIRE THIS AFTERNOON AND EXPAND EASTWARD...BUT IT
MAY TAKE SEVERAL MORE HOURS TO DESTABILIZE THINGS SUFFICIENTLY.
BORGHOFF
PREV DISCUSSION... /ISSUED 308 AM CDT THU JUL 19 2012/
A FEW LEFTOVER SHOWERS FROM THIS EVENINGS CONVECTION REMAIN
ACROSS NORTH MISSISSIPPI. THE SHOWERS CONTINUE TO PUSH SOUTH AS
THEY DISSIPATE THUS ONLY EXPECT THEM TO REMAIN IN THE CWA FOR
ANOTHER HOUR OR TWO.
NONE OF THE MODELS INITIALIZED WELL THUS CONFIDENCE IN THIS FORECAST
IS PRETTY LOW. A FRONTAL BOUNDARY CURRENTLY STRETCHES FROM CENTRAL
KANSAS TO THE GREAT LAKES. A LINE OF SHOWERS AND THUNDERSTORMS ARE
OCCURRING JUST AHEAD OF THE FRONT. ALL OF THE MODELS SEEM TO
POINT AT THIS BOUNDARY AS BEING THE PRIMARY FOCUS OF RAIN CHANCES
THROUGH FRIDAY EVENING. IN FACT THE 12Z NAM BRINGS THE LINE OF
CONVECTION INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND
NORTHWEST TENNESSEE BY LATE THIS AFTERNOON INTO EARLY THIS
EVENING. UNTIL THEN TRYING TO PINPOINT WHEN AND WHERE CONVECTION
WILL FIRE IS PRETTY HARD. THERE ARE SEVERAL LEFTOVER OUTFLOW
BOUNDARIES FROM THIS EVENINGS CONVECTION LEFT ACROSS THE CWA. ANY
ONE OF THESE COULD SET OFF SOME SHOWERS AND THUNDERSTORMS. IN
ADDITION...MODELS PINPOINT AT MUCH OF NORTH MISSISSIPPI FOR
DEVELOPMENT...DUE TO THE POSITION OF THE UPPER RIDGE. THUS WILL
GO WITH 20 POPS THIS MORNING ACROSS THE ENTIRE CWA. FOR THIS
AFTERNOON...WILL CONTINUE WITH LIKELYS ACROSS NORTHEAST
MISSISSIPPI WHILE LEAVING THE REST OF THE CWA WITH CHANCE POPS.
ALTHOUGH WILL BUMP UP NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL
FROM 30 POPS TO 40 POPS. A FEW STORMS COULD BE STRONG TO SEVERE.
ANOTHER TROUBLE SPOT IN THE FORECAST IS TEMPERATURES...YESTERDAYS
TEMPERATURES WERE WAY ABOVE GUIDANCE. THIS ALLOWED HEAT INDICES TO
ACTUALLY REACH 110 DEGREES...HEAT WARNING CRITERIA IN A FEW
LOCATIONS. WOULD THINK THIS WOULD OCCUR AGAIN TODAY BUT ONE OF THE
LEFTOVER OUTFLOW BOUNDARIES WENT THROUGH MEMPHIS AND JACKSON THIS
EVENING. TEMPERATURES ARE NOW RUNNING THREE TO SIX DEGREES COOLER
AT 1 AM CDT THAN THEY WERE 24 HOURS AGO. IN ADDITION...DEWPOINTS HAVE
ALSO DROPPED. ABUNDANT HIGH CLOUDS WILL ALSO INHIBIT TEMPERATURES
FROM RECOVERING QUICKLY THIS MORNING. THUS WILL GO WITH GUIDANCE
AND GO 98 DEGREES FOR A HIGH IN MEM THIS AFTERNOON. FOR MKL WILL
GO ONE DEGREE ABOVE AND GO WITH A HIGH OF 95 DEGREES. NOW
NORTHEAST ARKANSAS IS A DIFFERENT STORY...OUTFLOW BOUNDARIES HAVE
NOT AFFECTED JONESBORO OR WALNUT RIDGE THUS TEMPERATURES ARE
EXACTLY WHERE THEY WERE LAST NIGHT AT THIS TIME OR RUNNING UP TO
TWO DEGREES WARMER. DEWPOINTS HAVE NOT DROPPED AS MUCH AT WALNUT
RIDGE AND ARE ACTUALLY HIGHER AT JONESBORO THAN LAST NIGHT AT THIS
TIME. EXPECT THERE MAY BE SOME DEWPOINT POOLING AHEAD OF THE FRONT
THIS AFTERNOON. SO THINK NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL MAY BE ON TARGET TO REACH HEAT WARNING CRITERIA AGAIN
TODAY. WILL ISSUE AN EXCESSIVE HEAT WARNING AS A RESULT.
ELSEWHERE...WILL KEEP ONGOING HEAT ADVISORY GOING.
TONIGHT INTO FRIDAY...MODELS INDICATE A LINE OF CONVECTION AHEAD OF
THE APPROACHING FRONT WILL PUSH SOUTHWARD THROUGH THE CWA AND SHOULD
EXIT THE CWA BY FRIDAY AFTERNOON POSSIBLY AS EARLY AS FRIDAY NOON
TIME. HOW MUCH THE LINE STAY INTACT IS A DIFFERENT STORY. THE GFS
MAINTAINS THE LINE THROUGHOUT THE OVERNIGHT HOURS WHILE THE NAM SHOWS
IT DWINDLING AS THE NIGHT PROGRESSES. FOR NOW WILL CONTINUE WILL GO
WITH A RANGE OF 30-50 POPS FOR TONIGHT AND WILL LEAVE POPS MAINLY
FOR JUST NORTH MISSISSIPPI ON FRIDAY. INDICATIONS ARE THAT DRIER AIR
WILL BEGIN TO FILTER INTO NORTHERN PORTIONS OF THE CWA ON FRIDAY SO
DO NOT THINK HEAT ADVISORIES WILL BE NEEDED DESPITE EXPECTING SIMILAR
TEMPERATURES FOR HIGHS.
FRIDAY NIGHT THROUGH SUNDAY NIGHT...EXPECT MAINLY DRY CONDITIONS
THROUGH THE PERIOD AS THE UPPER RIDGE TRIES TO REBUILD IN FROM THE
NORTH AND WEST. NORTHEAST WINDS WILL KEEP DRIER AIR IN THE MIDSOUTH
THROUGH AT LEAST SATURDAY NIGHT. ON SUNDAY...SFC WINDS WILL SWITCH
AROUND TO THE SOUTH AND HIGHER DEWPOINTS WILL BEGIN TO FILTER BACK
INTO THE CWA. LOWS WILL RANGE FROM THE UPPER 60S TO THE MID 70S WITH
HIGHS IN THE LOWER TO UPPER 90S.
MONDAY THROUGH WEDNESDAY...UPPER RIDGE WEAKENS SLIGHTLY MONDAY AND
TUESDAY WHICH MAY ALLOW FOR SOME DIURNAL CONVECTION BUT BY WEDNESDAY
THE RIDGE SEEMS TO RESTRENGTHEN. HIGHS ON MONDAY WILL BE IN THE
LOWER TO MID 90S BUT BY WEDNESDAY EXPECT TEMPERATURES BACK IN THE
MID TO UPPER 90S. LOWS WILL BE IN THE LOWER TO MID 70S.
KRM
&&
.AVIATION...
18Z TAFS
OUTFLOW BOUNDARY THAT MOVED THROUGH THE MIDSOUTH LAST EVENING FROM
THE EAST HAS RESULTED IN AN INITIALLY MORE STABLE LOWER ATMOSPHERE
TO START THE 18Z TAF PERIOD. THE REMNANTS OF THIS BOUNDARY EXTENDED
FROM NEAR TUP...WESTWARD TO 50SM SOUTH OF MEM... TO 70SM SW OF JBR.
BEST TSRA CHANCE WILL BE OVER NORTH MS... SOUTH OF MEM THIS
AFTERNOON. ISOLATED TSRA WILL BE POSSIBLE BEHIND THIS BOUNDARY...
INCLUDING NEAR MEM AFTER 20Z...ONCE CONVECTIVE TEMPS ARE REACHED.
12Z NAM AND 13Z HRRR MODELS SUGGEST A SECONDARY BANDED AREA OF
SHRA/TSRA MOVING SOUTH THROUGH MEM IN THE 01Z TO 03Z TIME FRAME.
THIS ACTIVITY WOULD BE A SOUTHERN PROGRESSION OF PREFRONTAL
SHRA/TSRA THAT WAS OBSERVED ACROSS SOUTH CENTRAL MO AT MIDDAY.
THERE IS SOME DOUBT WHETHER FORCING WILL BE SUFFICIENT TO
OVERCOME A STRENGTHENING CONVECTIVE CAP FOLLOWING SUNSET. GIVEN
MODEL CONSENSUS...HAVE INCLUDED A SHORT TEMPO FOR EARLY EVENING
PERIOD AT MEM.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 100 79 100 78 / 40 40 20 10
MKL 97 76 96 72 / 40 50 20 10
JBR 103 79 100 75 / 40 30 10 0
TUP 94 76 93 77 / 40 50 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR CLAY-
CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
QUITMAN-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 19, 3:28 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT THU JUL 19 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 328 AM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH 7 PM CDT. A HEAT ADVISORY REMAINS IN EFFECT GENERALLY ALONG AND WEST OF A LINE FROM AROUND JACKSON TENNESSEE TO CLARKSDALE MISSISSIPPI THROUGH 7PM CDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON HEAT INDICES OF 105 DEGREES OR GREATER MAY OCCUR AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THIS AFTERNOON INTO THIS EVENING. KRM
In the hours before
Special weather statement, Jul 19, 2:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT THU JUL 19 2012
ARZ035-048-192000-
CROSS AR-ST. FRANCIS AR-
220 PM CDT THU JUL 19 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS LOCATED 5 MILES
WEST OF FAIR OAKS AT 220 PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN CROSS AND ST. FRANCIS COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3501 9106 3502 9105 3522 9105 3531 9105
3531 9104 3501 9089 3497 9115 3501 9115
TIME...MOT...LOC 1920Z 334DEG 7KT 3520 9111The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:15 AM CDT | Excessive Heat Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 16 hr |
| Jul 19, 2:20 PM CDT | Special Weather Statement | MEG | Woodruff | 40 min |
| Jul 19, 3:15 PM CDT | Special Weather Statement | MEG | St. Francis | 30 min |
| Jul 19, 3:35 PM CDT | Special Weather Statement | MEG | St. Francis | 25 min |
| Jul 19, 4:56 PM CDT | Special Weather Statement | MEG | Clay | 49 min |
| Jul 19, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.